MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX EXTREME 5X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX EXTREME 5X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4155040S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 5mm x4cm 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter ruptured during first inflation at approximately 8 atmospheres (atm).The procedure was completed without complications.There was no reported patient injury.The intended procedure was angioplasty.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The catheter was never in acute bend.The device was prepped normally.A non-cordis contrast media was used with the 50% contrast to saline.A non-cordis inflation device was used.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.The target lesion was the cephalic vein.The lesion was not calcified, had no vessel tortuosity, had 80% of stenosis, and not a chronic total occlusion.There was no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no issue during delivery of the balloon to the target lesion.The device did not pass through a previously placed stent.The plunger was depressed into the syringe/indeflator when trying to inflate.The user was able to depress the plunger into the syringe/indeflator when trying to inflate.The balloon did not inflate normally.There was no unusual force used at any time during the procedure.The product was removed intact (in one piece) from the patient.There were no other anomalies noted when the device was removed from the patient.The device will not be returned for evaluation as it was already discarded.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g4, g7 ,h2,and h6 have been updated accordingly.The 5mm x 4cm 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter ruptured during first inflation at approximately eight atmospheres (atm).There was no reported patient injury.The intended procedure was an angioplasty.The target lesion was the cephalic vein.The lesion was not calcified, had no vessel tortuosity, had 80% of stenosis, and not a chronic total occlusion.The procedure was completed without complications.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The catheter was never in acute bend.The device was prepped normally.A non-cordis contrast media was used with the 50% contrast to saline ratio.A non-cordis inflation device was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no issue during delivery of the balloon to the target lesion.The device did not pass through a previously placed stent.The plunger was depressed into the syringe/indeflator when trying to inflate.The user was able to depress the plunger into the syringe/indeflator when trying to inflate.The balloon did not inflate normally.There was no unusual force used at any time during the procedure.The product was removed intact (in one piece) from the patient.There were no other anomalies noted when the device was removed from the patient.The device was not returned for evaluation as it was discarded.A product history record (phr) review of lot 82177045 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics and procedural factors may have contributed to the reported event.The intended procedure was an angioplasty of the cephalic vein; arteriovenous shunts are often scarred and fibrous in nature and often resistant to balloon expansion increasing the likelihood of damage to the balloon.However, with the information available and without return of the product for analysis it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX EXTREME 5X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key9853240
Report Number9616099-2020-03576
Device Sequence Number3308042
Product Code LIT
UDI-Device Identifier20705032001684
UDI-Public20705032001684
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number4155040S
Device Catalogue Number4155040S
Device Lot Number82177045
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer03/19/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MERIT BASIX INDEFLATOR; OMNIPAQUE GE CONTRAST